MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0435BLK
Medical Device Problem Codes Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference # (b)(4).The returned device was inspected in our quality laboratory.During our analysis: we observed the introducer sheath was not included with the device return; we observed upon return of the coil system, the implant coil was detached from the delivery pusher; we observed no sign of detachment cycle being ran; we observed no visual damage to the detachment zone with the pet jacket, lead wires and solder joints intact; we observed multiple minor kinks along the hypotube; we conducted destructive testing of the delivery pusher to reveal the detachment profile of the sr thread; we observed the tip of the sr thread experienced necking - indicating the thread endured an overload in tensile stress.Root cause of the reported issue can likely be attributed to an overload of tensile stress exerted on the implant coil.Upon return of the device, we observed no sign of detachment cycle being ran.In addition, we observed the profile of the distal tip of the sr thread to indicate that the thread endured an overload in tensile stress.Without the return of the implant coil its exact condition is unknown, however it is possible that the implant coil had become damaged during attempts to introduce the coil system, then resulting attempts to retract the delivery pusher ultimately led to the premature detachment.If the implant coil were to become damaged, this could have caused excessive friction to be endured by the implant coil, causing resistance within the microcatheter hub.Moreover, it is unknown if the microcatheter associated with the incident was damaged, which could have caused friction during advancement attempts and potentially lead to the reported premature separation.This could not be further investigated without the return of the associated microcatheter.It is indicated in the lhr that the unit underwent 100% inspection which verifies that the implant was free of damage at the point of final inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaint against lot number f230900117 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "after removing the coil, the physician asked for a different coil an optiblock 4x35.Upon transferring this coil from the sheath into the microcatheter, the physician noted he felt some resistance.He resheathed the coil and asked for a 1cc syringe to take a super select run through the microcatheter.When he injected, a coil was visualized exiting the distal tip of the microcatheter.The 4x35 coil had prematurely detached in the proximal end of microcatheter without the physician knowing and was inadvertently flushed into the sinus.The physician proceeded to pull his microcatheter system to advance a ensnare to retrieve the coil.He was able to successfully remove the coil." update 15mar2024 - additional information received from the issuer: "anatomy was not tortuous.As you can see from the two images of the premature detached coils there is a 5fr system with micro directly into venous pouch." incident report form submitted for this complaint indicates that no patient injury was sustained.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key19096513
Report Number3014162263-2024-00017
Device Sequence Number18044193
Product Code HCG
UDI-Device Identifier00810068568721
UDI-Public(01)00810068568721(11)230906(17)280906(10)F230900117
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K223386
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2023
Device Model NumberOPTI0435BLK
Device Lot NumberF230900117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2024
Initial Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown